What is the best way to wean off of norco (hydrocodone and acetaminophen) and to avoid withdrawal symptoms?

Professional help. Seek the help of a physician who knows how to detox people from opiates. A very good alternative is to stop the Norco (hydrocodone and acetaminophen) ( hydrocodone/ apap), and start Suboxone or subatec. These medications block the withdrawal symptoms without giving one a " high". After a period of time, one weans off the soboxone/ subatec. There are other methods, such as methadone, Norco (hydrocodone and acetaminophen) taper, & meds that target withdrawal sx.
Taper . How long you do the taper over and what side effects you have will depend on the dose and how long you've been on it. Sometimes Clonidine and valium are given to help with withdrawal symptoms. Suboxone is option but really for severe cases.
Buprenorphine helps. Ask your physician about using Buprenorphine for detoxification and/or maintenance. You may need referral to a specialist who prescribes this medication. Also consider attending a meeting of narcotics anonymous.

Related Questions

What are some tried and true ways to get off of norco (hydrocodone and acetaminophen) and how long will the withdrawal symptoms last?

Physician. You need the help of a physician to do this correctly...This is nothing that a self help book can do. Read more...
Withdrawl. The best way to get off narcotics short term is to taper or reduce dose slowly over days. The larger the dose and the longer the time taking it will make withdrawal a more difficult task. You may require professional help and treatment of side effects through the weaning process. Read more...

Any tips to how to over come withdrawal symptoms from norco (hydrocodone and acetaminophen)?

Buprenorphine helps. Ask your physician about using Buprenorphine for detoxification and/or maintenance. You may need referral to a specialist who prescribes this medication. Also consider attending a meeting of narcotics anonymous. Read more...

What is the best way to wean off yourself of norco (hydrocodone and acetaminophen)?

SLOWLY. Depends on how long you have been taking the norco (hydrocodone and acetaminophen). For example, let's say you have been taking 4 pills per day for several years. I would decrease to three pills per day for two weeks, then two pills per day for two weeks, then one pill per day for two weeks. If you have been taking the medicine for a long time, you may need medications to help with the cravings. Read more...
Depends. This depends on how many a day are you taking and how long you have been taking. You need to go to an addiction specialist or go to detox i house program. Read more...

My elderly father is dependent on norco, (hydrocodone and acetaminophen) and is petrified of withdrawal is there something we can do or a med to get him off this horrible cycle?

Why do you ask? Does he no longer have pain and wants to stop taking the norco (hydrocodone and acetaminophen)? Are there side effect issues with Norco (hydrocodone and acetaminophen) causing problems? If he is still having pain and doesn't have any of the above-why are you stopping the norco (hydrocodone and acetaminophen)? If there are issues that require stopping, a dr. Should be able to set up a tapering schedule that would minimize withdrawal symptoms. For severe withdrawal symptoms there are meds. Read more...
See detox specialist. He can try to wean himself off the meds slowly ; come down one pill per day.... Otherwise see a detoxification specialist. Good luck. Read more...

Norco (hydrocodone and acetaminophen) withdrawal causing agitation. What can be done to combat this?

Help with detox. Withdrawal from opioids can be extremely uncomfortable, like the worst flu you can imagine x 100, sometimes so severe it can feel like you are going to die, but this detox is rarely if ever medically dangerous (unlike alcohol). Find a detox center, treatment program for chemical dependency, or an addiction medicine md. Recovery is more than detox tho. Aa, na, or pills anonymous are very helpful. Read more...

Pain mgnt doc died. I'm on 10mg Methadone 6x/day and Norco (hydrocodone and acetaminophen) 2/day. Was only doc in office. Will they stop my meds now? What abt withdrawal? What to do?

Dont stop. IT is not good to just stop call the office find out what they plan to do most likely a covering MD will take the practice over. If not get your records and find another board certified pain specialist in your area. Read more...

I'm wondering why my Doctor said I needed to be weaned of Norco (hydrocodone and acetaminophen) instead of kust stopping it.

Weaning norco (hydrocodone and acetaminophen) BobbieS, your doctor is probably thinking about withdrawal symptoms. You can just stop Norco (hydrocodone and acetaminophen) but the withdrawal symptoms can be pretty unpleasant especially if you've been taking it for a while. If you stop taking it in a stair-stepped fashion, withdrawal symptoms are reduced. It seems that your doctor is just looking out for you. Have a great day :) Read more...
Withdrawal. If you took it for long time on a daily basis there is a risk of developing withdrawal symptoms. Tapering doses will help. Read more...